• Quit Tamoxifen?

    Asked by AlizaMLS on Thursday, April 25, 2013

    Quit Tamoxifen?

    I'm interested in learning about those of you in the BC community especially who were prescribed Tamoxifen as adjuvant therapy (if you were ER+) and found the side effects too burdensome to continue and quit. Please describe your situation in some detail-how long you were on Tamoxifen, if you were on an antidepressant and forced to switch to another, if you had too many sexual side effects, etc. Thanks very much!!

    10 Answers from the Community

    10 answers
    • Honeypot's Avatar

      I am on Aromatose Inhibitors since February. I have arthritis. Already the increased pain
      in my joints is almost unbearable and I can barely walk. I will definitely not be taking this
      for 5 years. It got so bad that I stopped taking them for a week with the intention of going
      back on in a week's time. The trouble is that I am scared to take them but also scared not
      to take them. Honeypot

      over 3 years ago
    • JennyMiller's Avatar

      I am not on Tamoxifen but wanted to share my experience with Arimidex. I am having bone pain - mostly in the legs. It will wake me up around 4 AM. If I get up and walk around, it will subside. By then, I am wide awake so I am up for the day. I feel it is a small price to pay to have this weapon in place. My Oncologist told me that the Arimidex treatment is more crucial than the chemo so I am in it for the long haul -- 5 years.

      over 3 years ago
    • KateCanHelp's Avatar

      I was switched to Femara after feeling the pains of Tamoxofin and there are little aches snd pains. Nothing that stops me. Ask the onc. About that.

      over 3 years ago
    • janigirl's Avatar

      I have been on it for 23 months. The sexual side effects are the worse along with the hot flashes and leg cramps. My onc prescribed a estrogen ring and it has made all the difference in the sexual side effects. I tried everything else first. She was okay with me using this but only with tamoxifen not arimidex as tamoxifen catches estrogen. I also do acupuncture for the hot flashes. For me quality of life issues. Good luck to you on your journey.

      over 3 years ago
    • DianaL's Avatar

      I was on Arimidex and had to come off because of the bone aches, I have osteoarthritis. My doctor put me on Tamoxifen and the joint aches are gone, I do have leg cramps and hot flashes but not terrible. Sex was awful on the Arimdex, but it is much better on the Tamoxifen for me. I may be able to take this for 5 years and my oncologist even mentioned 10 years. You can only stay on the Aromastose Inhibitors for 5 years. I do take an antidepressant (Zoloft) and have not had to change that.

      over 3 years ago
    • Johnny13's Avatar

      I tried tamoxifen for only a month, and found that the vaginal discharge side effect was very disturbing. It made me feel disabled. I must say that I did not have a hard time at all (except for total hair loss) with docetaxel and cytoxan, which I had for four treatments. Perhaps I was spoiled by that and wasn't expecting any problems with the oral meds.
      After talking with my oncologist, I began anastrozole, which I've been taking for only two weeks. I've had hip pains (but I'm doing pretty vigorous yoga, which may be causing the pains, and noe seem to have urinary tract symptoms.
      Any comments?

      over 3 years ago
    • whirl's Avatar

      I am probably the only one not taking estrogen lowering med after chemo. I do not tolerate meds well and my experiences were not nice. Thus I am doing the holistic items. I live at the gym doing lots of exercise, take a multiple vit and do lots of praying. I did do a double mastectomy. At 72 I am still hot flashing big time with out any of the meds, and often am on the emotional rolly coaster of the "change". Thus every little pain I get it is you should have continued. Trying a different med may work for you. Discuss your side effects and see if an alternative can work for you. My oncologist is aware of my decision and is supportive of it. I just take one day at a time.

      over 3 years ago
    • carter4's Avatar

      they added afinitor with my tamoxifen to crank it up - I have double hot flashes - terrible - I just keeping asking my onc to add menopause level to my blood work - so ready to be post men. I do take an anti-depress (to help the hot flashes - but you can forget that!) - it is saving my life! that's how you need to see it

      over 3 years ago
    • strongdeb's Avatar

      I had a tuff few months this winter, lots of depression and anxity, chronic fatigue. And I wanted to blam it all on Tamoxifen, but did not quit, wanted to give up many days, I have been taking it for almost two years, have not noticed any sexual side affects. I am also on a antidepressant, but now spring is here and I am tring to get out and get in a little exercise and eat healthly and I am feeling much better. thank god. I am going to fight this cancer with everything that is avaiable and recommended by my oncologist and stay on the Tamoxifen, at least that is how I am feeling right now, but I can understand why people want to stop sometimes, Stay strong and be sure to stop and smell the flowers and think positive thoughts :)

      over 3 years ago
    • alaskaqueenmom's Avatar

      I had stage 1 cancer ER/PR positive, two lumpectomies, 8 weeks of radiation. I dragged my feet about starting Tamoxofin because of the horror stories I've heard, but too many people around me were dying of cancer, so I got scared and decided to do it.

      I've only been on Tamoxofin for three weeks. I am very worried about the sexual side effects! I have a good sex life and want to keep it that way! So far, my main side effects are hot flashes, hip pain and FATIGUE. My gosh, I'm SOOOOO tired.

      I'm not sure what I'll do if more side effects accumulate!

      over 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.